Advertisement

Advances in Computational Mathematics

, Volume 45, Issue 2, pp 813–846 | Cite as

Asymptotically optimal approximation of some stochastic integrals and its applications to the strong second-order methods

  • Xiao Tang
  • Aiguo XiaoEmail author
Article
  • 37 Downloads

Abstract

This study concerns the approximation of some stochastic integrals used in the strong second-order methods for several classes of stochastic differential equations. An explicit construction of the asymptotically optimal approximation (in the mean-square sense) to these stochastic integrals is proposed based on a Karhunen-Loève expansion of a Wiener process. This asymptotically optimal approximation is more efficient by comparison with the Fourier series approximation introduced by Kloeden and Platen (1992) and the Taylor approximation introduced by Milstein and Tretyakov (2004). In the numerical test part, we replace the stochastic integrals appearing in the strong second-order methods with our corresponding approximations. The numerical results show that those strong second-order methods can perform very well by using our approximation method.

Keywords

Asymptotically optimal approximation Stochastic integrals Strong second-order methods 

Mathematics Subject Classification (2010)

60H05 60H35 65C30 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Notes

Acknowledgements

This research is supported by the National Natural Science Foundation of China (No.11671343) and the Hunan Province Innovation Foundation for Postgraduate (No. CX2016B250).

References

  1. 1.
    Brugnano, L., Burrage, K., Burrage, P.M.: Adams-type methods for the numerical solution of stochastic ordinary differential equations. BIT Numer. Math. 40(3), 451–470 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Buckwar, E., Winkler, R.: Multistep methods for SDEs and their application to problem with small noise. SIAM J. Numer. Anal. 44(2), 779–803 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Buckwar, E., Winkler, R.: Improved linear multi-step methods for stochastic ordinary differential equations. J. Comput. Appl. Math. 205(2), 912–922 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Burrage, K., Burrage, P.M.: High strong order explicit Runge-Kutta methods for stochastic ordinary differential equations. Appl. Numer. Math. 22, 81–101 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Burrage, K., Burrage, P.M.: General order conditions for stochastic Runge-Kutta methods for both commuting and non-commuting stochastic ordinary differential equation systems. Appl. Numer. Math. 28, 161–177 (1998)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Burrage, K., Burrage, P.M.: Order conditions of stochastic Runge-Kutta methods by B-series. SIAM J. Numer. Anal. 38(5), 1626–1646 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Burrage, K., Burrage, P.M., Tian, T.: Numerical methods for strong solutions of stochastic differential equations: An overview. Proc. R. Soc. Lond. A 460, 373–402 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Cao, W., Zhang, Z.: Simulations of two-step Maruyama methods for nonlinear stochastic delay differential equations. Adv. Appl. Math. Mech. 4(6), 821–832 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Debrabant, K.: Runge-Kutta methods for third order weak approximation of SDEs with multidimensional additive noise. BIT Numer. Math. 50(3), 541–558 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Debrabant, K., Kværøn, A.: B-series analysis of stochastic Runge-Kutta methods that use an iterative scheme to compute their internal stage values. SIAM J. Numer. Anal. 47(1), 181–203 (2008)MathSciNetCrossRefGoogle Scholar
  11. 11.
    De la Cruz Cancino, H., Biscay, R.J., Jimenez, J.C., Carbonell, F., Ozaki, T.: High order local linearization methods: An approach for constructing A-stable explicit schemes for stochastic differential equations with additive noise. BIT Numer. Math. 50, 509–539 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Dickinson, A.S.: Optimal approximation of the second iterated integral of Brownian motion. Stoch. Anal. Appl. 25(5), 1109–1128 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Fogelson, A.L.: A mathematical model and numerical method for studying platelet adhesion and aggregation during blood clotting. J. Comput. Phys. 56, 111–134 (1984)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Gan, S., Henri, S., Zhang, H.: Mean square convergence of stochastic 𝜃-methods for nonlinear neutral stochastic differential delay equations. Int. J. Numer. Anal. Mod. 8, 201–213 (2011)MathSciNetzbMATHGoogle Scholar
  15. 15.
    Geman, S., Hwang, C.R.: Diffusions for global optimization. SIAM J. Control Optim. 24(5), 1031–1043 (1986)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Gitterman, M.: The noisy oscillator. World Scientific, Singapore (2005)CrossRefzbMATHGoogle Scholar
  17. 17.
    Higham, D.J.: An algorithmic introduction to numerical simulation of stochastic differential equations. SIAM Rev. 43, 525–546 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Higham, D.J., Mao, X., Stuart, A.M.: Strong convergence of Euler-type methods for nonlinear stochastic differential equations. SIAM J. Numer. Anal. 40, 1041–1063 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Hong, J., Xu, D., Wang, P.: Preservation of quadratic invariants of stochastic differential equations via Runge-Kutta methods. Appl. Numer. Math. 87, 38–52 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Janson, S.: Gaussian Hilbert spaces. Cambridge University Press, Cambridge (1997)CrossRefzbMATHGoogle Scholar
  21. 21.
    Jiménez, J.C., Carbonell, F.: Convergence rate of weak local linearization schemes for stochastic differential equations with additive noise. J. Comput. Appl. Math. 279, 106–122 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Jimenez, J.C., De la Cruz Cancino, H.: Convergence rate of strong local linearization schemes for stochastic differential equations with additive noise. BIT Numer. Math. 52, 357–382 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Kamrani, M., Jamshidi, N.: Implicit Milstein method for stochastic differential equations via the Wong-Zakai approximation. Numer. Algor. 79, 357–374 (2018)MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    Kloeden, P.E., Platen, E.: Numerical solution of stochastic differential equations. Springer, Berlin (1992)CrossRefzbMATHGoogle Scholar
  25. 25.
    Komori, Y.: Weak second-order stochastic Runge-Kutta methods for non-commutative stochastic differential equations. J. Comput. Appl. Math. 206(1), 158–173 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Komori, Y., Mitsui, T., Sugiura, H.: Rooted tree analysis of the order conditions of row-type scheme for stochastic differential equations. BIT Numer. Math. 37(1), 43–66 (1997)MathSciNetCrossRefzbMATHGoogle Scholar
  27. 27.
    Li, X., Cao, W.: On mean-square stability of two-step Maruyama methods for nonlinear neutral stochastic delay differential equations. Appl. Math. Comput. 261, 373–381 (2015)MathSciNetzbMATHGoogle Scholar
  28. 28.
    Mao, X.: Stochastic differential equations and applications. Horword, Chichester (1997)zbMATHGoogle Scholar
  29. 29.
    Mao, X.: The truncated Euler-Maruyama method for stochastic differential equations. J. Comput. Appl. Math. 290, 370–384 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  30. 30.
    Mao, X.: Convergence rates of the truncated Euler-Maruyama method for stochastic differential equations. J. Comput. Appl. Math. 296, 362–375 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  31. 31.
    Milstein, G.N.: Numerical integration of stochastic differential equations. Kluwer, Dordrecht (1995)CrossRefGoogle Scholar
  32. 32.
    Milstein, G.N., Tretyakov, M.V.: Stochastic numerics for mathematical physics. Springer, Berlin (2004)CrossRefzbMATHGoogle Scholar
  33. 33.
    Nualart, D.: The Malliavin calculus and related topics. Springer-Verlag, New York (1995)CrossRefzbMATHGoogle Scholar
  34. 34.
    Riera, J.J., Wan, X., Jimenez, J.C., Kawashima, R.: Nonlinear local electrovascular coupling. I: a theoretical model. Hum. Brain Mapp. 27, 896–914 (2006)CrossRefGoogle Scholar
  35. 35.
    Rößler, A.: Rooted tree analysis for order conditions of stochastic Runge-Kutta methods for the weak approximation of stochastic differential equations. Stochastic. Anal. Appl. 24(1), 97–134 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  36. 36.
    Rößler, A.: Second order Runge-Kutta methods for Itô stochastic differential equations. SIAM J. Numer. Anal. 47(3), 1713–1738 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  37. 37.
    Rößler, A.: Runge-Kutta methods for the strong approximation of solutions of stochastic differential equations. SIAM J. Numer. Anal. 48(3), 922–952 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  38. 38.
    Tang, X., Xiao, A.: Efficient weak second-order stochastic Runge-Kutta methods for Itô stochastic differential equations. BIT Numer. Math. 57, 241–260 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  39. 39.
    Wang, X., Gan, S.: A Runge-Kutta type scheme for nonlinear stochastic partial differential equations with multiplicative trace class noise. Numer. Algor. 62 (2), 193–223 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  40. 40.
    Xiao, A., Tang, X.: High strong order stochastic Runge-Kutta methods for Stratonovich stochastic differential equations with scalar noise. Numer. Algor. 72, 259–296 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  41. 41.
    Zhou, W., Zhang, J., Hong, J., Song, S.: Stochastic symplectic Runge-Kutta methods for the strong approximation of Hamiltonian systems with additive noise. J. Comput. Appl. Math. 325, 134–148 (2017)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2018

Authors and Affiliations

  1. 1.School of Mathematics and Computational Science & Hunan Key Laboratory for Computation and Simulation in Science and EngineeringXiangtan UniversityXiangtanChina

Personalised recommendations